Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 15, 2009, 9:33 PM CDT for Bourbon County, Crawford County, Kansas; St. Clair County, Vernon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 9:33 PM CDT (02:33 UTC)
- Expired
- May 16, 2009, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Crawford County, KS, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 10:14 PM CDT | FLASH FLOOD | Osceola, MO | A NUMBER OF LOW WATER CROSSINGS ARE FLOODED ACROSS THE COUNTY. ONE INCH OF RAINFALL WAS MEASURED IN OSCEOLA. |
| May 15, 11:39 PM CDT | HEAVY RAIN 1.37 | Fort Scott, KS | MEASURED SINCE 8 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3870 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 160233
FFWSGF
KSC011-037-MOC185-217-160900-
/O.NEW.KSGF.FF.W.0047.090516T0233Z-090516T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 AM CDT SATURDAY.
* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES UP TO AN INCH PER HOUR ARE OCCURRING
WITH THE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
HIGHWAY KK AT COUNTY ROAD 700 IS CLOSED DUE TO HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3803 9507 3801 9461 3800 9462 3806 9439
3804 9408 3821 9405 3820 9352 3818 9351
3795 9352 3792 9353 3791 9358 3783 9358
3783 9382 3789 9383 3790 9407 3803 9407
3766 9409 3766 9462 3733 9462 3734 9507
$$
HATCH3 follow-up statements
000
WGUS73 KSGF 160406
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CDT FRI MAY 15 2009
KSC011-037-MOC185-217-160900-
/O.CON.KSGF.FF.W.0047.000000T0000Z-090516T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-VERNON MO-ST. CLAIR MO-
1106 PM CDT FRI MAY 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BOURBON...CRAWFORD...ST. CLAIR AND VERNON COUNTIES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3803 9507 3801 9461 3800 9462 3806 9439
3804 9408 3821 9405 3820 9352 3818 9351
3795 9352 3792 9353 3791 9358 3783 9358
3783 9382 3789 9383 3790 9407 3803 9407
3766 9409 3766 9462 3733 9462 3734 9507
$$
HATCH000
WGUS73 KSGF 160654
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
154 AM CDT SAT MAY 16 2009
KSC037-160700-
/O.CAN.KSGF.FF.W.0047.000000T0000Z-090516T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-
154 AM CDT SAT MAY 16 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CRAWFORD COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3803 9507 3801 9461 3800 9462 3806 9439
3804 9408 3821 9405 3820 9352 3818 9351
3795 9352 3792 9353 3791 9358 3783 9358
3783 9382 3789 9383 3790 9407 3794 9407
3766 9409 3768 9506
$$
KSC011-MOC185-217-160900-
/O.CON.KSGF.FF.W.0047.000000T0000Z-090516T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
154 AM CDT SAT MAY 16 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BOURBON...ST. CLAIR AND VERNON COUNTIES...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAS ENDED ACROSS THE WARNED AREA...HOWEVER RUNOFF
CONTINUES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LATE FRIDAY EVENING...LAW ENFORCEMENT REPORTED THAT SEVERAL LOW
WATER CROSSINGS IN ST. CLAIR COUNTY. IN VERNON COUNTY...STATE
HIGHWAY KK AT FARM ROAD 700 REMAINS FLOODED DUE TO DRY WOOD CREEK
BEING OUT OF ITS BANKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3803 9507 3801 9461 3800 9462 3806 9439
3804 9408 3821 9405 3820 9352 3818 9351
3795 9352 3792 9353 3791 9358 3783 9358
3783 9382 3789 9383 3790 9407 3794 9407
3766 9409 3768 9506
$$
GAGAN000
WGUS73 KSGF 160852
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 AM CDT SAT MAY 16 2009
KSC011-MOC185-217-160902-
/O.EXP.KSGF.FF.W.0047.000000T0000Z-090516T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-VERNON MO-ST. CLAIR MO-
352 AM CDT SAT MAY 16 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CDT FOR BOURBON...
ST. CLAIR AND VERNON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3803 9507 3801 9461 3800 9462 3806 9439
3804 9408 3821 9405 3820 9352 3818 9351
3795 9352 3792 9353 3791 9358 3783 9358
3783 9382 3789 9383 3790 9407 3794 9407
3766 9409 3768 9506
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 8:33 PM CDT, 1 hour earlier.
Area forecast discussion, May 15, 8:33 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT FRI MAY 15 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
STRONG TO ISOLATED SEVERE CONVECTION EXTENDS FROM EAST CENTRAL
MISSOURI TO SOUTHEAST KANSAS AT 01Z ALONG AN ADVANCING COLD FRONT
AND OUTFLOW BOUNDARY. MIXED LAYER CAPE DECREASED TO AROUND 1500
J/KG WHILE CONVECTIVE INHIBITION HAD INCREASED TO AROUND 150 J/KG. DEEP
LAYERED SHEAR WAS NOT THAT IMPRESSIVE AND LESS THAN 30 KTS ACROSS
SOUTHERN MISSOURI. HOWEVER 0-1KM SHEAR WAS ON THE ORDER OF 30 KTS.
THE LINE OF STORMS WILL CONTINUE TO SPREAD SOUTHEAST INTO EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS...AND LIKELY REACH THE
INTERSTATE 44 CORRIDOR AROUND 11 PM.
THE OVERALL RISK OF SEVERE WEATHER HAS DECREASED BUT THE EFFECTS
OF A STRENGTHENING LOW LEVEL JET WILL HAVE TO BE MONITORED AS THIS
WILL LIKELY ENHANCE LOW LEVEL SHEAR. AT THIS TIME IT APPEARS ANY
SEVERE THUNDERSTORM DEVELOPMENT WILL BE ISOLATED IN NATURE.
HOWEVER WIND GUSTS OF 30 TO 50 MPH MAY BE COMMON. THE POTENTIAL OF
A BRIEF TORNADO IS VERY LOW AND CONFINED TO POSSIBLE BOUNDARY
INTERACTIONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
1 AM.
FLASH FLOODING WILL CERTAINLY BE POSSIBLE WITH A RICH MOISTURE
FETCH INTO THE SYSTEM. RAINFALL RATES OF ONE TO TWO INCHES PER
HOURS WILL OCCUR IN THE STRONGER CONVECTION. THE FLASH FLOOD
WATCH HAS BEEN EXPANDED FOR THE ENTIRE AREA.
FOSTER
&&
.DISCUSSION...
KEEPING AN EYE ON CONVECTION TO THE NORTH WHICH LOW LEVEL JET HAS
BEEN FEEDING GOOD MOISTURE SUPPLY INTO MUCH OF THE DAY. CAPES HAVE
CREEPED INTO THE 3000-3500 J/KG RANGE OVER THE CWA AS SURFACE
TEMPERATURES IN THE WARM SECTOR HAVE RISEN INTO THE LOW TO MID 80S
WITH DEWPOINTS IN THE MID TO UPPER 60S. SURFACE COLD FRONT WAS
STILL OUT IN SOUTH CENTRAL KANSAS TO SOUTHEAST NEBRASKA. SHOULD
BEGIN TO SEE CONVECTION DEVELOP SOUTHWARD ALONG THE COLD FRONT
HERE IN THE NEXT COUPLE HOURS WHILE CONVECTION TO THE NORTH WILL
LIKELY CONTINUE EAST SOUTHEAST PROGRESSION AND MAY AFFECT FAR
NORTHERN COUNTIES LATER IN THE AFTERNOON. MOST LIKELY WILL NEED TO
WAIT FOR WESTERN CONVECTION TO MOVE IN THIS EVENING. GIVEN STRONG
INSTABILITY WOULD EXPECT LARGE HAIL AND DAMAGING WIND TO BE THE
MAIN HAZARD THIS EVENING. BEST HELICITIES ARE IN THE NORTHWEST CWA
AND COULD SEE AN INITIAL ISOLATED TORNADO THREAT THERE. CONVECTION
EXPECTED TO FORM A SQUALL LINE DURING THE EVENING WITH A
TRANSITION TO MORE OF A DAMAGING WIND THREAT DURING THE NIGHT.
SHOULD ALSO PROVE TO BE GOOD RAIN MAKERS WITH PWATS OF AROUND 1.5
INCHES. WITH ALL THE RECENT HEAVY RAINS...WILL BE ISSUING A FLASH
FLOOD WATCH FOR TONIGHT INTO THE MID MORNING SATURDAY FOR WESTERN
HALF OF CWA.
FRONT SHOULD BE PUSHED TO THE SOUTH OF THE CWA DURING THE MORNING
SATURDAY AS FAIRLY STRONG CANADIAN AIR MASS PLUNGES SOUTH INTO THE REGION.
PRECIPITATION WILL LIKELY COME TO AN END BY 18Z SATURDAY WITH
FAIRLY QUICK CLEARING WITH THE COOLER/DRIER AIR MASS MOVING IN.
WILL CERTAINLY NOT FEEL LIKE MID MAY COME SATURDAY AND SUNDAY
NIGHTS. CURRENTLY HAVE TEMPERATURES DIPPING INTO LOW TO MID 40S
WHICH WILL APPROACH RECORD TERRITORY (SEE CLIMATE SECTION).
WARMING TREND WILL BEGIN NEXT WEEK AS SURFACE RIDGE SLIDES OFF TO
THE EAST AND UPPER RIDGING BEGINS TO SLIP EAST INTO THE AREA. DRY
CONDITIONS ARE EXPECTED THROUGH MOST OF NEXT WEEK.
LINDENBERG
&&
.AVIATION...
THUNDERSTORMS FROM SOUTH CENTRAL KANSAS INTO CENTRAL MISSOURI WILL
ADVANCE EAST SOUTHEAST INTO THE REGION TONIGHT. THE STORMS WILL
REACH THE JOPLIN AND SPRINGFIELD TERMINALS BY LATE EVENING. LOWER
CEILINGS AND VISIBILITY RESTRICTIONS WILL BE LIKELY NEAR
THUNDERSTORMS. MVFR CEILINGS MAY LINGER BEHIND THE FRONT LATE
TONIGHT AND EARLY SATURDAY BUT A CLEARING SKY CAN BE EXPECTED
SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA.
FOSTER
&&
.CLIMATE...
LOW TEMPERATURES SATURDAY NIGHT WILL FLIRT WITH RECORDS FOR THE
DATE. THE FOLLOWING ARE THE RECORD LOWS FOR SUNDAY...MAY 17TH.
SITE TEMPERATURE YEAR
SPRINGFIELD 38 1973
JOPLIN 40 1973
WEST PLAINS 37 1973
VICHY/ROLLA 39 2002
GAGAN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 15, 7:49 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CDT FRI MAY 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 749 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS WITH SCATTERED SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WIND GUSTS UP TO 70 MPH...POSSIBLY AN ISOLATED BRIEF TORNADO...AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL SPREAD INTO SOUTHEAST KANSAS AND CENTRAL MISSOURI THROUGH THE EVENING AND REACH THE INTERSTATE 44 CORRIDOR BY 11 PM...AND SPREAD ACROSS THE REMAINDER OF THE OZARKS OVERNIGHT. DISCUSSION: THUNDERSTORMS ALONG A SLOWLY ADVANCING COLD FRONT WILL SPREAD SOUTHEAST THIS EVENING AND INTERACT WITH A MODERATELY UNSTABLE ATMOSPHERE. A FEW SUPERCELLS EMBEDDED IN THE LINE OF STORMS WILL BE POSSIBLE AS THE STORMS SPREAD INTO EXTREME SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING. THE STORMS WILL ORGANIZE INTO A SQUALL LINE AND SWEEP ACROSS THE OZARKS OVERNIGHT WITH DAMAGING WIND THE PRIMARY THREAT. THE HIGHEST RISK OF SEVERE WEATHER WILL OCCUR AFTER 8 PM ACROSS SOUTHEAST KANSAS INTO CENTRAL MISSOURI...OR NORTHWEST OF A LINE FROM JOPLIN TO TO ROLLA. VERY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING OVER EXTREME SOUTHERN MISSOURI AS THE FRONT EXITS TO THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 15, 8:38 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL WARSAW 38.24N 93.38W
05/15/2009 E0.70 INCH BENTON MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY KY3.
&&
HATCHLocal storm report, May 15, 8:42 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL FULTON 38.01N 94.72W
05/15/2009 E0.70 INCH BOURBON KS FIRE DEPT/RESCUE
HAIL RANGED FROM PEA TO DIME SIZE.
&&
HATCHLocal storm report, May 15, 9:13 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ELDON 38.35N 92.58W
05/15/2009 E0.25 INCH MILLER MO LAW ENFORCEMENT
&&
HATCHLocal storm report, May 15, 9:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL GREENBUSH 37.51N 94.99W
05/15/2009 E0.88 INCH CRAWFORD KS STORM CHASER
&&
HATCHSpecial weather statement, May 15, 9:19 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 919 PM CDT FRI MAY 15 2009 KSZ097-160245- CRAWFORD KS- 919 PM CDT FRI MAY 15 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CRAWFORD COUNTY UNTIL 945 PM CDT... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRAZILTON...OR 6 MILES WEST OF GIRARD... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BEULAH...BRAZILTON... CROWEBURG...ENGLEVALE...FARLINGTON...FRANKLIN...FRONTENAC...GIRARD... GREENBUSH...LONE OAK...MULBERRY...POLK...RINGO AND YALE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM FOR EXTREME SOUTHEAST KANSAS. SCHAUMANN
Local storm report, May 15, 9:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT FRI MAY 15 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0923 PM FLASH FLOOD 3 S DEERFIELD 37.80N 94.51W
05/15/2009 VERNON MO DEPT OF HIGHWAYS
STATE ROUTE KK CLOSED DUE TO FLOODING SOUTH OF
DEERFIELD
&&
EWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 56 min |
| May 15, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 46 min |
| May 15, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 55 min |
Nearby
Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.